Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Brownsville, TX

March 8, 2016Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 8, 2016, 7:31 PM CST for Zapata County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2016, 7:31 PM CST (01:31 UTC)
Expired
Mar 8, 2016, 7:51 PM CST
In force
20 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 201 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 7:03 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2133 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

805 
WUUS54 KBRO 090131
SVRBRO
TXC505-090215-
/O.NEW.KBRO.SV.W.0001.160309T0131Z-160309T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CST TUE MAR 8 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 815 PM CST

* AT 730 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
  LAS PALMAS...OR 15 MILES WEST OF ZAPATA...MOVING NORTH AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND 
           MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS 
           AND TREES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN ZAPATA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2709 9943 2710 9944 2713 9943 2715 9944
      2717 9943 2721 9943 2722 9944 2725 9944
      2727 9945 2732 9937 2727 9933 2727 9927
      2693 9935 2694 9939 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9944 2706 9945
TIME...MOT...LOC 0130Z 188DEG 35KT 2695 9950 

HAIL...1.00IN
WIND...<50MPH
 
$$

JS
1 follow-up statement
648 
WWUS54 KBRO 090151
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
751 PM CST TUE MAR 8 2016

TXC505-090201-
/O.CAN.KBRO.SV.W.0001.000000T0000Z-160309T0215Z/
ZAPATA TX-
751 PM CST TUE MAR 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ZAPATA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
ALL OF DEEP SOUTH TEXAS.

LAT...LON 2709 9943 2710 9944 2713 9943 2715 9944
      2717 9943 2721 9943 2722 9944 2725 9944
      2727 9945 2732 9937 2727 9933 2727 9927
      2693 9935 2694 9939 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9944 2706 9945
TIME...MOT...LOC 0150Z 188DEG 35KT 2715 9947 

$$

JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 7:31 PM CST, 0 minutes earlier.

Area forecast discussion, Mar 8, 7:31 PM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 PM CST TUE MAR 8 2016

.DISCUSSION...COORDINATED WITH STORM PREDICTION CENTER AND WFO/S
CRP AND EWX TO POST A SEVERE THUNDERSTORM WATCH FOR ALL OF DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY...AND LAGUNA MADRE...UNTIL
2 AM CST WEDNESDAY. CONVECTION ALREADY BREAKING OUT SOUTH OF STARR
AND ZAPATA COUNTIES AND WARNINGS ARE IMMINENT. PRODUCTS ALREADY
UPDATED AND ISSUED.
&&

.PREV DISCUSSION... /ISSUED 541 PM CST TUE MAR 8 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...MINOR CHANGES MADE TO THE PREVIOUS SET OF TAFS...
MAINLY TO INITIAL CONDITIONS. PREVIOUS TAF DISCUSSION REMAINS
RELEVENT AND FOLLOWS:

MVFR CIGS ARE BEGINNING TO BREAK UP AS SOUTH WINDS INCREASE. FOR
THE AFTERNOON EXPECT SCT-BKN VFR CONDITIONS WITH VFR CIGS BETWEEN
3500-4500 FEET. WITH A STRONG UPPER LEVEL LOW TO OUR WEST
SOUTHERLY FLOW TO REMAIN STRONG WITH GUST UP TO OR EXCEEDING 25
KNOTS. THERE IS INCREASING CONFIDENCE FOR MVFR CIGS RETURNING
AROUND OR SHORTLY AFTER SUNSET SPREADING EAST TO WEST THROUGH THE
EVENING. AFTER MIDNIGHT CONFIDENCE IS INCREASING FOR SEVERAL
CLUSTERS OR A MORE ORGANIZED LINE OF STRONG TO SEVERE
THUNDERSTORMS. IFR CONDITIONS AND VERY STRONG WINDS TO ACCOMPANY
ANY OF THE THUNDERSTORMS. THE CHANCE OF CONVECTION CONTINUES FOR
WEDNESDAY.

PREV DISCUSSION... /ISSUED 302 PM CST TUE MAR 8 2016/

.CHANCE FOR SEVERE WEATHER CONTINUES TONIGHT...

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
STILL SOME UNCERTAINTY AMONG THE 12Z MODEL OUTPUT ON THE EXTENT
AND ORGANIZATION OF THE POTENTIAL SEVERE WEATHER. EMPHASIS ON
POTENTIAL. CURRENTLY LOW CLOUDS HAVE ERODED OFF THE MEXICAN
PLATEAU AND HIGH CLOUDS ARE THINNING BUT NO CONVECTION IS SEEN ON
RADAR AT THIS TIME. CUMULUS CLOUDS ARE INCREASING SO WOULD
EXPECTED MAX HEATING TO BE THE INITIAL TRIGGER FOR CONVECTION LATE
THIS AFTERNOON. WAITING FOR A STRONG DISTURBANCE TO MOVE OUT OF
MEXICO AND HEAD INTO SOUTH TEXAS AROUND OR AFTER MIDNIGHT HELPING
TO DESTABILIZE THE ATMOSPHERE. GFS INDICATE A DRY LAYER ABOVE 3000
FEET WITH THE MOISTURE NOT DEEPENING UNTIL LATER WEDNESDAY ALSO
FORECAST SOUNDINGS CONTINUE TO HOLD ONTO A CAP. NAM IS MUCH DEEPER
WITH THE MOISTURE AND ERODES THE CAP AS IT SHOWS A STRONGER
DISTURBANCE PASSING THROUGH THE REGION.

AS FOR THE SEVERE WEATHER POTENTIAL AS THIS STRONG DISTURBANCE MOVES
INTO THE REGION SHEAR VALUES SHOWING A SIGNIFICANT INCREASE AROUND
MIDNIGHT. IF THERE ARE THUNDERSTORMS IN PROGRESS SUFFICIENT HIGH
SHEAR VALUES WILL COMBINE WITH THE HIGH CAPE VALUES SUPPORTING
UPDRAFTS WITHIN THESE STORMS. MAIN ELEMENT OF CONCERN ARE STRAIGHT
LINE WINDS WITH SECONDARY CONCERN AN ISOLATED TORNADO AND LARGE
HAIL. WINDS COULD GUSTS AS HIGH AS 70 MPH IN THE STRONGEST STORMS.
RAINFALL AMOUNTS ARE QUESTIONABLE TONIGHT WITH MOISTURE VALUES
DIFFERING BETWEEN MODELS. GENERAL AMOUNTS OF ONE QUARTER TO ONE
HALF IS POSSIBLE WITH ISOLATED AMOUNTS TO ONE INCH.

FOR WEDNESDAY THE UPPER LOW REMAINS OVER NORTH CENTRAL MEXICO WITH A
SURFACE LOW PRESSURE TROUGH AND LOW PRESSURE DEVELOPING OVER THE
LOWER VALLEY. LOW LEVEL CONVERGENCE COMBINED WITH UPPER LEVEL
DIVERGENCE WILL MAINTAIN A LIKELIHOOD OF WIDESPREAD SHOWERS WITH
ISOLATED THUNDERSTORMS. BOTH GFS AND NAM CONTINUE WITH HIGH POPS AND
MODERATELY HIGH QPF. LITTLE CHANCE FROM THE PREVIOUS FORECAST.

THE TROUGH/FRONT IS SHOWN TO MOVE OFFSHORE WED NIGHT AS A MORE
SUBSTANTIAL SURFACE LOW DEVELOPS OVER THE COASTAL BEND. THE RAIN
CHANCE TREND IS TO LOWER ONCE THE TROUGH MOVES OFFSHORE. MORE
DETAILS TOMORROW.

LONG TERM /THURSDAY THROUGH TUESDAY/...UPPER LEVEL LOW WILL
TRAVEL ACROSS NORTHERN MEXICO WED NIGHT INTO THURSDAY MORNING AND
LIFT NE ACROSS S TEXAS DURING THE DAY THU. DRY AIR WILL WRAP
AROUND THE LOW PRESSURE MAKING ITS WAY INTO THE CWA INTO THU
SHIFTING THE HIGHER MOISTURE CONTENT FURTHER EAST TO NORTHEAST
INTO THE COASTAL WATERS. SFC LOW WILL LIFT NE AS WELL AND SET UP A
NORTHWESTERLY FLOW AND WESTERLY IN THE MID LEVELS. THE DEW POINT
VALUES LOWER A BIT ACROSS THE CWA WHICH WILL RESULT IN LOWER
CHANCE OF RAINFALL WITH DOWNSLOPE EFFECT FOR A SHORT PERIOD. RAIN
CHANCES END UP LOWERING INTO THE EARLY MORNING HOURS BUT AS THIS
LOW SLOWLY PROGRESSES EASTWARD WITH HIGH MOISTURE CONCENTRATION ON
THE BACK SIDE OF THE LOW WILL MAKE ITS WAY INTO THE CWA. THE
CHANCE OF RAIN WILL GRADUALLY INCREASE ONCE AGAIN INTO FRIDAY WITH
THE NEXT ROUND OF CONVECTION EXPECTED. DUE TO THE BKN TO OVC CLOUD
DECK ACROSS THE AREA EXPECTED...TEMPERATURES WILL RANGE NEAR
NORMAL FOR THE REMAINDER OF THE WEEK. OVERNIGHT LOW WILL REMAIN IN
THE LOW 70S AND MID 50S ACROSS THE CWA.

INTO SATURDAY THE CLOSED LOW WILL WEAKEN BECOMING AN OPEN TROUGH
HEADING NE WITH RIDGE BUILDING ACROSS S TX. THE WESTERLY ZONAL
FLOW WILL SET UP SAT INTO SUNDAY WITH DRY AIRMASS MOVING INTO THE
CWA. THE RIDGE BEGINS TO BUILD EVEN MORE INTO EARLY NEXT WEEK
RETURNING DRY SLOT BACK INTO THE AREA WITH LOW DEW POINTS AND
ABUNDANT SUNSHINE. HIGH TEMPERATURES WILL RISE INTO THE MID TO
UPPER 80S ALONG THE COAST AND MID TO LOW 90S OUT WEST.

MARINE...NOW THROUGH WEDNESDAY NIGHT...A BRIEF LULL IN THE WINDS
THIS AFTERNOON WILL BE SHORT LIVED AS STRONGER WINDS ARE EXPECTED
TO DEVELOP TONIGHT AS A STRONG DISTURBANCE MOVING OVER THE AREA.
DO NOT SEE FREQUENT GALE FORCE GUSTS WITH THE SOUTHERLY FLOW
TONIGHT SO HAVE REFRAINED FROM ISSUING A GALE WARNING. A FEW GALE
GUSTS ARE POSSIBLE THOUGH. SEAS REMAIN HIGH OFFSHORE AND MIGHT NOT
HAVE MUCH TIME TO LOWER TO PROVIDE A WINDOW FOR FAVORABLE
CONDITIONS. IN SHORT...HAZARDOUS CONDITIONS TO REDEVELOP OVERNIGHT
THUS HAVE EXTENDED THE SMALL CRAFT ADVISORIES FOR ALL COASTAL
WATERS THROUGH AT LEAST 6 AM WEDNESDAY. A LINE OF THUNDERSTORMS
MAY DEVELOP INLAND OVERNIGHT AND APPROACH THE COAST SUNRISE
WEDNESDAY. WINDS TEMPORARILY DIMINISH WEDNESDSAY HOWEVER SEAS WILL
BE SLOW IN SUBSIDING POSSIBLY KEEPING SCAS INTACT. WINDS SHIFT TO
THE WEST AND PICK UP WEDNESDAY NIGHT AS A SURFACE TROUGH/FRONT
MOVES OFFSHORE WITH WINDS BRIEFLY PICKING UP TO SCA LEVELS.

THURSDAY THROUGH TUESDAY NIGHT...AS LOW PRESSURE MOVES ACROSS TEXAS
INTO THE NORTHEAST...THE POTENTIAL FOR CONVECTION WILL CONTINUE
INTO EARLY THURSDAY AND GRADUALLY LOWER DURING THE DAY. DRY AIR
WILL WRAP AROUND THE LOW LIMITING THE POTENTIAL FOR RAIN WITH
WEAKEN GRADIENT. HOWEVER...SEAS WILL BE ROUGH THURSDAY BETWEEN 7
TO 9 FEET. ONCE THE LOW EXITS THE AREA...WESTERLY FLOW WILL RETURL
WITH LIGHT TO MODERATE WINDS. RIDGE WILL BUILD INTO THE WEEKEND
DIMINISHING THE CHANCE OF RAIN THROUGH THE REMAINDER OF THE
PERIOD. A SHORTWAVE MOVES ACROSS NORTHERN TEXAS AND STRENGTHEN THE
GRADIENT SUNDAY INCREASING WINDS TO SCEC LEVEL OVER THE GULF
WATERS.

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ150-155-170-
     175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Mar 8, 7:16 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
716 PM CST TUE MAR 8 2016

TXZ248>257-092100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
716 PM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...REST OF TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS AND THE RIO GRANDE VALLEY UNTIL 2 AM CST WEDNESDAY. SEVERE
THUNDERSTORMS...FEATURING LARGE HAIL...DAMAGING WINDS...ISOLATED
TORNADOES...AND LOCALLY HEAVY RAINFALL WITH FLOODING...ARE
EXPECTED.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
WEDNESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY
NIGHT. A STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL...STRONG
WINDS AND WIND DAMAGE...ISOLATED TORNADOES...AND FLOODING FROM
LOCALLY HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT AND THE NATIONAL
WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-092100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
716 PM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE
UNTIL 2 AM CST WEDNESDAY. SEVERE THUNDERSTORMS...FEATURING LARGE
HAIL...DAMAGING WINDS...AND ISOLATED WATERSPOUTS...ARE EXPECTED.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF
PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN
EFFECT UNTIL 6 PM CST WEDNESDAY.

ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS
COAST WEDNESDAY NIGHT THROUGH FRIDAY...AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL...DAMAGING
WINDS...AND WATERSPOUTS TO THE UNITED STATES COAST GUARD AND THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

In the hours before

Special weather statement, Mar 8, 6:24 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
624 PM CST TUE MAR 8 2016

TXZ248-252-090130-
ZAPATA-STARR-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA
624 PM CST TUE MAR 8 2016

...SEVERE THUNDERSTORMS DEVELOPING OVER NEIGHBORING MEXICO...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
A DEVELOPING LARGE CLUSTER OF SEVERE THUNDERSTORMS...CURRENTLY
LOCATED OVER NUEVO LEON STATE IN NEIGHBORING MEXICO. THE SEVERE
THUNDERSTORMS ARE LOCATED 40 MILES SOUTHWEST OF RIO GRANDE CITY...
AND 50 MILES SOUTH OF THE CITY OF ZAPATA...MOVING TO THE NORTHWEST
AT AROUND 30 MPH.

IF THE SEVERE THUNDERSTORMS MAINTAIN THEIR CURRENT TRACK AND
INTENSITY...PORTIONS OF STARR AND ZAPATA COUNTIES COULD EXPERIENCE
LARGE HAIL AND STRONG DAMAGING WINDS WITHIN THE NEXT HOUR.
FLOODING FROM HEAVY RAIN AND ISOLATED TORNADOES ARE ALSO POSSIBLE
AND CANNOT BE RULED OUT.

RESIDENTS IN STARR AND ZAPATA COUNTIES ARE URGED TO MONITOR THIS
DEVELOPING WEATHER SITUATION...AND BE PREPARED TO ACT IN THE EVENT
THAT WARNINGS ARE ISSUED FOR THEIR LOCATION.

TOMASELLI
Special weather statement, Mar 8, 6:29 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
629 PM CST TUE MAR 8 2016

TXZ248-252-091230-
ZAPATA-STARR-
INCLUDING THE CITIES OF...ZAPATA...RIO GRANDE CITY...ROMA
629 PM CST TUE MAR 8 2016

...SEVERE THUNDERSTORMS DEVELOPING OVER NEIGHBORING MEXICO...

...CORRECTED FOR STORM MOTION...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING
A DEVELOPING LARGE CLUSTER OF SEVERE THUNDERSTORMS...CURRENTLY
LOCATED OVER NUEVO LEON STATE IN NEIGHBORING MEXICO. THE SEVERE
THUNDERSTORMS ARE LOCATED 40 MILES SOUTHWEST OF RIO GRANDE CITY...
AND 50 MILES SOUTH OF THE CITY OF ZAPATA...MOVING TO THE NORTH-
NORTHEAST AT AROUND 30 MPH.

IF THE SEVERE THUNDERSTORMS MAINTAIN THEIR CURRENT TRACK AND
INTENSITY...PORTIONS OF STARR AND ZAPATA COUNTIES COULD EXPERIENCE
LARGE HAIL AND STRONG DAMAGING WINDS WITHIN THE NEXT HOUR.
FLOODING FROM HEAVY RAIN AND ISOLATED TORNADOES ARE ALSO POSSIBLE
AND CANNOT BE RULED OUT.

RESIDENTS IN STARR AND ZAPATA COUNTIES ARE URGED TO MONITOR THIS
DEVELOPING WEATHER SITUATION...AND BE PREPARED TO ACT IN THE EVENT
THAT WARNINGS ARE ISSUED FOR THEIR LOCATION.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:36 PM CSTSpecial Weather StatementBROStarr39 min
Mar 8, 10:12 PM CSTSpecial Weather StatementBROStarr48 min
Mar 8, 10:43 PM CSTSpecial Weather StatementBROJim Hogg32 min
Mar 9, 12:44 AM CSTSpecial Weather StatementBROStarr31 min
Mar 9, 1:14 AM CSTSevere Thunderstorm WarningBROJim Hogg, Starr31 min
Mar 9, 5:28 AM CSTSpecial Weather StatementBROHidalgo47 min
Mar 9, 5:50 AM CSTSpecial Weather StatementBROZapata40 min
Mar 9, 6:15 AM CSTSpecial Weather StatementBROZapata45 min
Mar 9, 6:23 AM CSTSpecial Weather StatementBROHidalgo37 min
Mar 9, 7:13 AM CSTSpecial Weather StatementBROBrooks47 min
Mar 9, 8:27 AM CSTSpecial Weather StatementBROHidalgo63 min
Mar 9, 9:20 AM CSTSpecial Weather StatementBROZapata55 min
Mar 9, 9:50 AM CSTSpecial Weather StatementBROJim Hogg40 min
Mar 9, 10:08 AM CSTSpecial Weather StatementBROHidalgo52 min
Mar 9, 10:42 AM CSTSpecial Weather StatementBROWillacy48 min
Mar 9, 12:09 PM CSTSpecial Marine WarningBRO66 min
Mar 9, 1:11 PM CSTSpecial Marine WarningBRO49 min
Mar 9, 2:14 PM CSTSmall Craft Advisory for Hazardous SeasBRO40 hr
Mar 9, 3:37 PM CSTSpecial Weather StatementBROCameron53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.